Louisiana, 2003

Damaging Wind in Louisiana, November 23, 2003

November 23, 2003 · NWS LCH · 1 event in 1 county or zone

Trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 23, 3:22 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Nov 23, 3:22 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
322 PM CST SUN NOV 23 2003

.OVERVIEW...A STRONG COLD FRONT WILL ADVANCE THROUGH LOUISIANA
TONIGHT. BLUE NORTHERS WILL USHER IN A MUCH COLDER AIR MASS.

.SHORT TERM...SHOWERS AND THUNDERSTORMS WILL BE ENDING FROM WEST TO
EAST. THE POST-FRONTAL NORTHERLY WINDS WILL BE STRONG. A WIND
ADVISORY WILL BE IN EFFECT FOR THE EVENING AND OVERNIGHT HOURS.
ALSO, WIND CHILL TEMPERATURES WILL RANGE FROM THE UPPER 20S NORTH
TO THE LOWER 30S SOUTH.

.EXTENDED...THE COLDEST AIR OF THE SEASON SO FAR WILL BE ACROSS
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA.  SUBFREEZING TEMPERATURES
ARE FORECASTED EVERYWHERE, EXCEPT FOR THE COASTAL MARSHES, OVERNIGHT
MONDAY INTO TUESDAY.

.FORECAST CONFIDENCE...FAIR DUE TO UNCERTAINTY OF WIND STRENGTH.

.PRELIMINARY POINT TEMPS/POPS...

KLCH 37 55 30 60 / 70 00 00 00
KBPT 36 55 33 61 / 70 00 00 00
KAEX 34 52 28 57 / 70 00 00 00
KLFT 39 56 30 60 / 99 00 00 00

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY LAZ027>033-041>045-051>055.
  ...GALE WARNING GMZ450-455-470-475.

TX...WIND ADVISORY TXZ180>182-201-215-216
  ...GALE WARNING GMZ450-470.

21
Hazardous weather outlook, Nov 23, 5:07 AM CST, 13 hours before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-241130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 AM CST SUN NOV 23 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL MOVE THROUGH SOUTHEAST TEXAS AND LOUISIANA TODAY...
PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. WINDS WILL INCREASE
FROM THE SOUTH THIS MORNING TO ABOUT 20 MPH...AND SHIFT TO THE NORTH
MID TO LATE AFTERNOON AFTER FRONTAL PASSAGE.

THE COLDEST TEMPERATURES SO FAR THIS SEASON WILL OCCUR TONIGHT BEHIND
THE COLD FRONT. INLAND PORTIONS OF SOUTHEAST TEXAS WILL SEE BELOW
FREEZING TEMPERATURES WITH ALL OTHER AREAS IN THE MID TO UPPER 30S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
HIGH PRESSURE OVER THE AREA MONDAY NIGHT WILL ALLOW FOR EVEN COLDER
TEMPERATURES EARLY TUESDAY MORNING. ALL AREAS ALONG AND NORTH OF
INTERSTATE 10 WILL SEE AT OR BELOW FREEZING TEMPERATURES.

AN UPPER LEVEL SYSTEM WILL MOVE THROUGH THE AREA ON WEDNESDAY...
PRODUCING SHOWERS AND THUNDERSTORMS THROUGH THURSDAY MORNING.

.INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL NOT BE REQUIRED TODAY OR TONIGHT.

MCNATT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Landry

When
November 23, 6:07 PM CST
Where
St. Landry County, 10 mi SW of Washington
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
30.500, -92.150

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5329057.